Alert archive / New Jersey / Special Marine Warnings in 2012
Special Marine Warning 57, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Jul 8, 2012, 9:01 PM EDT. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2012, 9:01 PM EDT (01:01 UTC)
- Expired
- Jul 8, 2012, 10:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
The radar
The Dover AFB radar (KDOX), 41 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4020 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 10.8
The text
As transmitted, in the capitals the NWS used until 2016.
509
WHUS51 KPHI 090101
SMWPHI
ANZ454-455-470-090200-
/O.NEW.KPHI.MA.W.0057.120709T0101Z-120709T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
901 PM EDT SUN JUL 8 2012
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
THE ATLANTIC COASTAL WATERS BETWEEN CAPE MAY NJ AND FENWICK ISLAND
DE OUT TO 20 NM...
THE ATLANTIC COASTAL WATERS BETWEEN SANDY HOOK NJ AND FENWICK
ISLAND DE OUT 20 TO 40 NM...
INCLUDING BETHANY BEACH AND REHOBOTH BEACH...
* UNTIL 1000 PM EDT
* AT 858 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM...PRODUCING STRONG WINDS 34 KNOTS OR GREATER 5 NM
NORTHWEST OF BETHANY BEACH...MOVING EAST AT 20 KNOTS.
* THIS STRONG THUNDERSTORM WILL BE NEAR
3 NM NORTH OF BETHANY BEACH BY 910 PM EDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.
&&
LAT...LON 3846 7505 3858 7506 3855 7510 3856 7509
3859 7514 3854 7520 3856 7523 3858 7519
3859 7522 3860 7516 3862 7517 3862 7513
3866 7519 3865 7513 3871 7517 3870 7508
3879 7509 3869 7450 3834 7462
TIME...MOT...LOC 0101Z 279DEG 18KT 3860 7511
$$
HAYES1 follow-up statement
272
FZUS71 KPHI 090139
MWSPHI
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
939 PM EDT SUN JUL 8 2012
ANZ454-455-470-090200-
/O.CON.KPHI.MA.W.0057.000000T0000Z-120709T0200Z/
939 PM EDT SUN JUL 8 2012
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT...
FOR THE FOLLOWING AREAS...
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OVER ATLANTIC
COASTAL WATERS...
CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM OVER ATLANTIC COASTAL
WATERS...
AT 936 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM...PRODUCING STRONG WINDS 34 KNOTS OR GREATER
14 NM EAST OF BETHANY BEACH...MOVING EAST AT 25 KNOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.
&&
LAT...LON 3846 7505 3858 7506 3855 7510 3856 7509
3859 7514 3854 7520 3856 7523 3858 7519
3859 7522 3860 7516 3862 7517 3862 7513
3866 7519 3865 7513 3871 7517 3870 7508
3879 7509 3869 7450 3834 7462
TIME...MOT...LOC 0139Z 261DEG 54KT 3860 7472
$$
HAYESWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jul 8, 6:20 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 8, 6:20 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 620 PM EDT SUN JUL 8 2012 .SYNOPSIS... A COLD FRONT WILL CONTINUE TO MOVE SLOWLY SOUTH TONIGHT...BECOMING NEARLY STATIONARY JUST SOUTH OF THE REGION ON MONDAY. SEVERAL WEAK SYSTEMS ARE EXPECTED TO MOVE ALONG THIS BOUNDARY THROUGH A GOOD PART OF THE WEEK BEFORE DISSIPATING. MEANWHILE, HIGH PRESSURE WILL BUILD ACROSS THE UPPER GREAT LAKES AND NEW ENGLAND INTO NEXT WEEKEND. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT EARLIER HAS BEEN CANCELED. THE TSTM ACTIVITY ACROSS MD WILL MOVE SE AND MISS OUR DELMARVA ZONES. A FEW STRAY SHOWERS MAY AFFECT SRN DELAWARE OR THE ERN SHORE AREA...SO POPS WERE REDUCED...BUT KEPT ABOVE 15 PCT FOR THOSE AREAS. A SURFACE ANALYSIS SHOWS THE COLD FRONT HAS BECOME QUASI-STATIONARY AND IS CURRENTLY DRAPED ACROSS NORTHERN VIRGINIA, MARYLAND AND SOUTHERN DELAWARE. A SECOND COLD FRONT IS MOVING SOUTHWARD FROM THE NEW YORK/PENNSYLVANIA STATE LINE. IT WILL REMAIN MAINLY CLR ACROSS THE NORTH AND MOSTLY CLOUDY OVER THE CENTRAL AND SRN AREAS THIS EVENING. TEMPERATURES/DEW POINTS HAVE NOT CHANGED MUCH SINCE THE PREVIOUS FCST. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/... THE BOUNDARY TO OUR SOUTH MOVES LITTLE THROUGH MONDAY AS A WAVE OF LOW PRESSURE DEVELOPS ALONG IT. THE WAVE WILL TRACK TO THE EAST AND KEEP THE WEATHER A BIT UNSETTLED IN OUR REGION, ESPECIALLY ACROSS OUR SOUTHERN AREAS. NORTHERN AREAS WILL REMAIN DRY THROUGH MONDAY. WITH COOLER AIR PUSHING DOWN FROM THE NORTH WE SHOULD HAVE A MUCH MORE COMFORTABLE DAY ACROSS OUR AREA. HIGH TEMPERATURES WILL RISE INTO THE 80S BUT WHAT WILL REALLY MAKE IT FEEL NICER WILL BE THE FACT THAT DEWPOINTS WILL BE ON AVERAGE 10 DEGREES COOLER. EVEN THOUGH IT WILL BE CLOUDY MOST OF THE DAY, THE WEEK IS GETTING OFF TO A MUCH BETTER START. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... HIGH PRESSURE OVER THE WESTERN STATES IN THE MID-LEVELS OF THE ATMOSPHERE WILL KEEP THE JET STREAM OVER THE EASTERN U.S. JUST TO OUR SOUTH...AT LEAST THROUGH MID-WEEK. PRECIPITATION ASSOCIATED WITH ANY WAVES OF LOW PRESSURE THAT DEVELOP ALONG THIS FRONT COULD SPILL NORTH OVER THE DELMARVA, BUT THE BULK OF ANY SUCH ACTION IS EXPECTED TO STAY SOUTH. HOWEVER...TOWARD THE END OF THE WEEK...A SQUEEZE PLAY BETWEEN LOW PRESSURE OVER THE MID SECTION OF THE COUNTRY AND A RETROGRADING HIGH PRESSURE SYSTEM OVER THE ATLANTIC COULD PUSH THE BOUNDARY BACK NORTH OVER THE SOUTHERN PORTIONS OF THE CWA. HOW FAR NORTH THIS BOUNDARY MOVES IS YET TO BE SEEN. CONSEQUENTLY...NO DRASTIC CHANGES HAVE BEEN MADE TO THE EXTENDED PORTION OF THE FORECAST WITH THIS PACKAGE. A BLEND OF MAV/MET GUIDANCE WAS USED FOLLOWED BY HPC GUIDANCE. NO RETURN TO EXTREME HEAT IS SEEN THROUGH THE FORECAST PERIOD. && .AVIATION /22Z SUNDAY THROUGH FRIDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. MAINLY VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE TAF PERIOD. A QUASI-STATIONARY FRONT LIES ACROSS SOUTHERN DELAWARE WITH CONVECTION DEVELOPING TO THE WEST ALONG THE BOUNDARY. THE CONVECTION WILL STAY SOUTH OF THE TAF SITES AND WE HAVE NOT INCLUDED ANY THUNDER IN THE TAFS AT THIS TIME. WINDS ARE DIFFICULT TO PIN DOWN AS THE FLOW AT AND JUST ABOVE THE SURFACE IS RELATIVELY WEAK. THERE APPEARS TO BE MORE OF WESTERLY COMPONENT ALOFT THROUGH THIS EVENING AND FOR THE MOST PART THAT IS TRANSLATING TO WEST NORTHEAST WINDS AT THE SURFACE. A SEA BREEZE ALONG THE COAST HAS EASTERLY WINDS AT KACY. OVERNIGHT THE FLOW ALOFT BECOMES MORE EASTERLY AND WINDS AT THE SURFACE SHOULD FOLLOW SUIT. ALTHOUGH MANY PLACES WILL BE COME LIGHT AND VARIABLE OVERNIGHT WHERE THERE IS WIND IT SHOULD BE OUT OF THE EAST OR NORTHEAST. ON MONDAY THE WINDS SHOULD REMAIN OUT OF THE EAST OR NORTHEAST BEFORE TURNING MORE TO THE SOUTHEAST LATE IN THE DAY. PLENTY OF LOW-LEVEL MOISTURE REMAINS ACROSS OUR SOUTHERN AREAS AND THERE REMAINS THE CHANCE FOR SOME MVFR CONDITIONS TO DEVELOP, MAINLY AT KMIV. CONFIDENCE IS MODERATE THAT ANY FOG WILL DEVELOP BEFORE THE DRIER AIR PUSHES DOWN FROM THE NORTH OVERNIGHT. MOST AREAS WILL ONLY SEE SOME STRATUS AROUND 5000FT THROUGH THE EVENING AND AGAIN ON MONDAY. OUTLOOK... MONDAY NIGHT THROUGH FRIDAY...MAINLY VFR CONDITIONS EXPECTED. HOWEVER...SHOWERS AND THUNDERSTORMS ARE POSSIBLE THAT WOULD PRODUCE LOCAL SUB- VFR CONDITIONS. THEY ALSO COULD GENERATE SOME MORNING FOG. CHANCES OF THIS GENERALLY INCREASES AS ONE MOVES SOUTH ACROSS THE TAF SITES. CONFIDENCE IS AVERAGE. && .MARINE... SUB-ADVISORY CONDITIONS ARE EXPECTED THROUGH MONDAY AS THE QUASI-STATIONARY FRONT REMAINS JUST TO THE SOUTH OF THE AREA. SEAS WILL REMAIN AROUND 1 FOOT ON THE DELAWARE BAY AND 2 TO 3 FEET ON THE OCEAN. WINDS WILL REMAIN OUT OF THE NORTH OR NORTHEAST BEFORE TURNING MORE EASTERLY ON MONDAY. A FEW GUSTS AROUND 20 KNOTS ARE POSSIBLE DURING THE DAY ON MONDAY ON THE OCEAN. LOW PRESSURE DEVELOPS ON THE BOUNDARY SOUTH OF OUR AREA AND TRACKS TO THE EAST. THIS MAY CAUSE SEAS TO RISE CLOSER TO 4 FEET, ESPECIALLY ACROSS OUR SOUTHERN WATERS. OUTLOOK... SUB-ADVISORY CONDITIONS ARE EXPECTED THROUGH THE PERIOD. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...MIKETTA NEAR TERM...MEOLA SHORT TERM...MEOLA LONG TERM...MIKETTA AVIATION...MEOLA MARINE...MEOLA
Hazardous weather outlook, Jul 8, 6:15 PM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 615 PM EDT SUN JUL 8 2012 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-092215- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 615 PM EDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-092215- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 615 PM EDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 8, 6:16 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
616 PM EDT SUN JUL 8 2012
MDZ019-082315-
TALBOT MD-
616 PM EDT SUN JUL 8 2012
...A STRONG THUNDERSTORM WILL AFFECT TALBOT COUNTY...
AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 25 MILES WEST OF EASTON...MOVING SOUTHEAST AT 25
MPH. THE THUNDERSTORM WILL BE NEAR TILGHMAN ISLAND AROUND 630 PM...
OXFORD AROUND 645 PM...TRAPPE AND HAMBLETON AROUND 700 PM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3857 7605 3861 7608 3860 7611 3867 7618
3866 7620 3872 7626 3870 7628 3872 7631
3868 7631 3866 7634 3874 7635 3877 7640
3878 7637 3875 7635 3882 7631 3864 7596
3860 7598 3857 7603
HAYESSpecial weather statement, Jul 8, 7:33 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
733 PM EDT SUN JUL 8 2012
DEZ003-004-MDZ019-090030-
DELAWARE BEACHES DE-INLAND SUSSEX DE-TALBOT MD-
733 PM EDT SUN JUL 8 2012
...STRONG THUNDERSTORMS WILL AFFECT SUSSEX AND TALBOT COUNTIES...
AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTHEAST
OF EASTON TO 20 MILES SOUTHWEST OF SALISBURY...MOVING SOUTHEAST AT 25
MPH. THE THUNDERSTORMS WILL BE NEAR DELMAR...BETHEL AROUND 815 PM AND
DELMAR AROUND 830 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3845 7569 3848 7570 3863 7572 3868 7594
3853 7507 3844 7509
HAYESSpecial weather statement, Jul 8, 8:30 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
830 PM EDT SUN JUL 8 2012
DEZ003-004-090130-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
830 PM EDT SUN JUL 8 2012
...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...
AT 828 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES WEST OF GEORGETOWN...MOVING SOUTHEAST AT
25 MPH. THE THUNDERSTORM WILL BE NEAR LAUREL...BETHEL AROUND 845
PM...SYCAMORE...DELMAR AROUND 900 PM...GUMBORO...DAGSBORO AROUND 915
PM...SELBYVILLE AND FRANKFORD AROUND 930 PM.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
LAT...LON 3845 7559 3851 7571 3874 7571 3856 7504
3851 7504 3844 7509
HAYESThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 5:20 AM EDT | Special Weather Statement | PHI | Atlantic, Cape May, Cumberland, Salem | 3 hr |
| Jul 8, 8:30 PM EDT | Special Weather Statement | PHI | Sussex | 60 min |
| Jul 8, 8:52 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 53 min |
| Jul 8, 10:15 PM EDT | Severe Thunderstorm Warning | PHI | Kent | 25 min |
Nearby
Special Marine Warnings in New Jersey, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.